Arkansas, 2006

Hail and Damaging Wind in Arkansas, August 5, 2006

August 5, 2006 · NWS LZK · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 1:41 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 5, 1:41 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT SAT AUG 5 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
KLZK RADAR SHOWS THUNDERSTORMS DEVELOPING WEST AND SOUTH. THE
SOUTHWEST QUARTER OF THE AREA WILL BE THE BEST LOCATION FOR
THUNDERSTORM INITIATION TODAY CLOSE TO THE NEARLY WASHED OUT FRONT.
GREATEST INSTABILITY SEEMS TO BE IS LOCATED IN THE WEST AND NEAR THE
LOUISIANA BORDER. WILL EXPECT THUNDERSTORMS TO DISSIPATE AROUND
MIDNIGHT AS HEATING IS LOST.

HIGH PRESSURE ALOFT REMAINS OVER THE AREA THROUGH THE PERIOD.
SEVERAL SHORT WAVES WILL MOVE THROUGH THE AREA. THE NEXT WAVE WILL
MOVE ACROSS THE SOUTH SUNDAY. WILL KEEP SLIGHT CHANCE POPS IN THE
SOUTH FOR SUNDAY AFTERNOON AND EVENING AND IN THE WEST FOR MONDAY
NEAR A WEAK TROUGH. HIGH PRESSURE REALLY TAKES CONTROL ON TUESDAY SO
WILL KEEP TUESDAY DRY AT THIS TIME. TEMPERATURES WILL REMAIN AT OR
ABOVE NORMAL THROUGH THE PERIOD.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
HOT AND MAINLY DRY WEATHER WILL CONTINUE THROUGH THE EARLY PART OF
THE LONG TERM PERIOD. DAYTIME HIGHS WILL BE WELL INTO THE 90S AND
SHOULD BE AROUND 100 DEGREES IN PARTS OF THE WEST AND SOUTH. FRONTAL
SYSTEM WILL APPROACH THE FORECAST AREA FROM THE NORTH BY LATE FRIDAY
MORNING. HOWEVER... MOISTURE VALUES WILL REMAIN SOMEWHAT LIMITED.
THUS...HAVE ONLY INCLUDED SLIGHT CHANCE POPS FOR FRIDAY AND
SATURDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  97  74  97 /  10  20  10  10
HARRISON AR       70  96  71  95 /  10  10  20  20
HOT SPRINGS AR    73  97  73  97 /  20  20  20  20
PINE BLUFF AR     74  98  75  98 /  20  20  20  10
MOUNTAIN HOME AR  71  96  71  95 /  10  10  10  20
MONTICELLO AR     75  99  75  98 /  20  20  20  10
SEARCY AR         74  97  74  97 /  10  10  10  10
MOUNT IDA AR      72  97  73  97 /  20  20  20  20
RUSSELLVILLE AR   71  97  73  96 /  10  10  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...22
Hazardous weather outlook, Aug 5, 4:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 5 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL STALL ACROSS SOUTHERN ARKANSAS TODAY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE
FRONT IN SOUTHERN AND WESTERN SECTIONS OF THE STATE. THIS WOULD
INCLUDE AREAS SOUTH AND WEST OF FAYETTEVILLE...LITTLE ROCK AND
STUTTGART.

ANY SEVERE WEATHER THIS AFTERNOON AND EVENING WILL BE
ISOLATED...WITH DAMAGING WINDS THE MAIN CONCERN. STORMS THAT DEVELOP
WILL MOVE SLOWLY...WHICH WILL INCREASE THE LIKELIHOOD OF HEAVY RAIN.
LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL STRENGTHEN OVER THE REGION SUNDAY THROUGH
WEDNESDAY. WITH THE HIGH IN PLACE...HOT AND MOSTLY DRY WEATHER IS IN
THE FORECAST.

BY THURSDAY OR FRIDAY...IT APPEARS THAT THE HIGH WILL RELOCATE TO
THE SOUTHWEST UNITED STATES. THIS WILL CREATE A NORTHWEST WIND FLOW
ALOFT...WITH A COLD FRONT RIDING THE FLOW INTO ARKANSAS. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT.

IN THE TROPICS...THERE IS SOME INDICATION THAT THE REMNANTS OF
TROPICAL STORM CHRIS MAY REGENERATE IN THE GULF OF MEXICO. EVEN
SO...THE SYSTEM WILL LIKELY REMAIN TO THE SOUTH OF ARKANSAS WITH
HIGH PRESSURE IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED WITH ONLY ISOLATED SEVERE
WEATHER THROUGH TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Aug 5, 3:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT SAT AUG 5 2006

ARZ041-052200-
MONTGOMERY-
423 PM CDT SAT AUG 5 2006

...STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY COUNTY...

AT 420 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
7 MILES NORTHWEST OF MOUNT IDA...DRIFTING TO THE WEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ODEN...
THE ROCKY SHOALS RECREATION AREA AND THE BLOWOUT MOUNTAIN SCENIC
AREA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. BOATERS AND
CAMPERS IN THE AREA SHOULD SEEK SAFE SHELTER INDOORS AS SOON AS
POSSIBLE.

44

The radar

The Western Arkansas radar (KSRX), 93 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
August 5, 3:30 PM CST
Where
Montgomery County, Pencil Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.633, -93.733

Numerous trees blown down at River Haven Resort.

Hail, Montgomery

When
August 5, 3:30 PM CST
Where
Montgomery County, Pencil Bluff
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -93.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531906, 5531907.